Optimal Taxation with Household Production
This paper suggests that the optimal tax system should favour market-produced services which are close substitutes for home-produced services. First, we modify the classical Corlett-Hague rule for optimal commodity taxation by showing that it may be optimal to impose a relatively low tax rate on consumer services even if such services are complements to leisure. Second, we find that when services and other goods are equally substitutable for leisure, so that uniform commodity taxation would be optimal in the absence of home production, the optimal tax structure will certainly involve a relatively low tax rate on consumer services. Copyright 2000 by Oxford University Press.
To our knowledge, this item is not available for
download. To find whether it is available, there are three
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Volume (Year): 52 (2000)
Issue (Month): 3 (July)
|Contact details of provider:|| Postal: |
Fax: 01865 267 985
Web page: http://oep.oupjournals.org/
|Order Information:||Web: http://www.oup.co.uk/journals|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Sandmo, Agnar, 1974. "A Note on the Structure of Optimal Taxation," American Economic Review, American Economic Association, vol. 64(4), pages 701-06, September.
- Niels Fredriksen & Peter Hansen & Henrik Jacobsen & Peter Sørensen, 1995. "Subsidising consumer services: effects on employment, welfare and the informal economy," Fiscal Studies, Institute for Fiscal Studies, vol. 16(2), pages 71-93, May.
- Sandmo, Agnar, 1990. "Tax Distortions and Household Production," Oxford Economic Papers, Oxford University Press, vol. 42(1), pages 78-90, January.
- Sadka, Efraim, 1977. "A theorem on uniform taxation," Journal of Public Economics, Elsevier, vol. 7(3), pages 387-391, June.
When requesting a correction, please mention this item's handle: RePEc:oup:oxecpp:v:52:y:2000:i:3:p:584-94. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Oxford University Press)or (Christopher F. Baum)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.